Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Local spectra of seminormal operators


Authors: Kevin F. Clancey and Bhushan L. Wadhwa
Journal: Trans. Amer. Math. Soc. 280 (1983), 415-428
MSC: Primary 47B20; Secondary 47A10
DOI: https://doi.org/10.1090/S0002-9947-1983-0712269-9
MathSciNet review: 712269
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The local spectral theory of seminormal operators is studied by examining the connection between two naturally occurring contractive operator functions. These results are used to control the local spectra of cohyponormal operators. An invariant subspace result for seminormal operators whose real part has thin spectra is provided.


References [Enhancements On Off] (What's this?)

  • [1] C. Apostol and K. Clancey, Local resolvents of operators with one-dimensional self-commutators, Proc. Amer. Math. Soc. 58 (1976), 158-162. MR 0410418 (53:14168)
  • [2] C. Apostol, C. Foiaş and D. Voiculescu, Some results on non-quasitriangular operators. IV, Rev. Roumaine Math. Pures Appl. 18 (1973), 487-514.
  • [3] C. A. Berger, Sufficiently high powers of hyponormal operators have rationally invariant subspaces, Integral Equations Operator Theory 1 (1978), 444-447. MR 511979 (80c:47006)
  • [4] C. A. Berger and B. L. Shaw, Intertwining, analytic structure and the trace norm estimate, Proc. Conf. on Operator Theory, Lecture Notes in Math., vol. 345, Springer-Verlag, Berlin and New York, 1973. MR 0361885 (50:14327)
  • [5] R. W. Carey and J. D. Pincus, Mosaics, principal functions, and mean motion in von Neumann algebras, Acta Math. 138 (1977), 153-218. MR 0435901 (55:8852)
  • [6] K. Clancey, On the local spectra of seminormal operators, Proc. Amer. Math. Soc. 72 (1978), 473-479. MR 509237 (80b:47031)
  • [7] -, Seminormal operators, Lecture Notes in Math., vol. 742, Springer-Verlag, Berlin and New York, 1979. MR 548170 (81c:47002)
  • [8] I. Colojoara and C. Foiaş, Theory of generalized spectral operators, Gordon & Breach, New York, 1968. MR 0394282 (52:15085)
  • [9] J. B. Conway, The dual of a subnormal operator, J. Operator Theory 5 (1981), 195-211. MR 617974 (84j:47037)
  • [10] -, Subnormal operators, Pitman, Boston, Mass., 1981.
  • [11] M. J. Cowen and R. G. Douglas, Complex geometry and operator theory, Acta Math. 141 (1978), 187-261. MR 501368 (80f:47012)
  • [12] R. G. Douglas, On majorization, factorization and range inclusion of operators on Hilbert space, Proc. Amer. Math. Soc. 17 (1966), 413-415. MR 0203464 (34:3315)
  • [13] J. W. Helton and R. Howe, Integral operators, commutator traces, index and homology, Proc. Conf. on Operator Theory, Lecture Notes in Math., vol. 345, Springer-Verlag, Berlin and New York, 1973. MR 0390829 (52:11652)
  • [14] B. B. Morrel, A decomposition for some operators, Indiana Univ. Math. J. 23 (1973), 497-511. MR 0343079 (49:7823)
  • [15] J. D. Pincus, Commutators and systems of singular integral equations, Acta Math. 121 (1968), 219-249. MR 0240680 (39:2026)
  • [16] C. R. Putnam, Commutators, absolutely continuous spectra and singular integral operatrs, Amer. J. Math. 86 (1964), 310-316. MR 0164253 (29:1552)
  • [17] -, Invariant subspaces of operators having nearly disconnected spectra (preprint).
  • [18] -, Resolvent vectors, invariant subspaces and sets of zero capacity, Math. Ann. 205 (1973), 165-171. MR 0326428 (48:4772)
  • [19] M. Radjabalipour, On subnormal operators, Trans. Amer. Math. Soc. 211 (1975), 377-389. MR 0377574 (51:13745)
  • [20] S. O. Sinanjan, On extending the uniqueness property of analytic functions to closed nowhere dense sets, Dokl. Akad. Nauk SSSR 154 (1964), 779-782; English transl., Soviet Math. Dokl. 5 (1964), 179-182. MR 0164009 (29:1308)
  • [21] J. G. Stampfli, A local spectral theory for operators V: Spectral subspaces for hyponormal operators, Trans. Amer. Math. Soc. 217 (1976), 285-296. MR 0420325 (54:8339)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B20, 47A10

Retrieve articles in all journals with MSC: 47B20, 47A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0712269-9
Keywords: Seminormal operators, subnormal operators, local spectrum, Bergman shift
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society